South Carolina, 2014Tornado in South Carolina, May 31, 2014
May 31, 2014 · NWS CHS · 1 event in 1 county or zone
Showers and thunderstorms developed beginning in the morning hours along a weak lingering front and moved southward through the day. With the lingering front and relaxed pressure gradient in the area, the environment was supportive of waterspouts along the southeast South Carolina coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed beginning in the morning hours along a weak lingering front and moved southward through the day. With the lingering front and relaxed pressure gradient in the area, the environment was supportive of waterspouts along the southeast South Carolina coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 31, 5:38 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, May 31, 5:38 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT SAT MAY 31 2014
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH TODAY AND WILL PASS
THROUGH THE AREA TONIGHT. DRY HIGH PRESSURE WILL BUILD FROM THE
NORTH SUNDAY INTO EARLY NEXT WEEK...THEN WILL SHIFT OFF TO THE
SOUTHEAST THROUGH LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST IS ON TRACK. MESOSCALE AND SYNOPTIC MODELS ARE STILL
REMARKABLY SIMILAR IN THE COVERAGE/TIMING OF SHOWERS/TSTMS TODAY.
ONLY CHANGE WAS TO ADJUST THE TIMING OF THE HIGHEST POPS BY 1-2
HOURS AND TO INCREASE POPS ACROSS NORTHERN BERKELEY COUNTY PER
RECENT KCLX REFLECTIVITY TRENDS.
THE IMPRESSIVE REX BLOCK THAT HAS BEEN IN PLACE OVER THE CENTRAL
THIRD OF THE U.S. FOR THE PAST SEVERAL DAYS WILL BEGIN TO BREAK
DOWN TODAY AS THE UPPER LEVEL CYCLONE GYRATING OVER THE LOWER
MISSISSIPPI VALLEY GRADUALLY FILLS AND OPENS UP INTO A SHARP OPEN
TROUGH. AT THE SURFACE...A BACKDOOR COLD FRONT CURRENTLY ALIGNED
ALONG THE NORTH CAROLINA/SOUTH CAROLINA BORDER AT 31/06Z WILL
GRADUALLY APPROACH FROM THE NORTH TODAY...BUT WILL NOT REACH THE
SOUTH SANTEE RIVER UNTIL VERY LATE THIS AFTERNOON. THE WARM SECTOR
AHEAD OF THE FRONT WILL REMAIN VERY MOIST AND UNSTABLE...
CHARACTERIZED BY LOW CONVECTIVE TEMPERATURES...LOW CONVECTIVE
CONDENSATION LEVELS...SBCAPES IN EXCESS OF 1500 J/KG AND LIFTED
INDICES OF -3 TO -6C. WITH LITTLE CONVECTIVE INHIBITION IN PLACE
THIS MORNING...IT WILL NOT TAKE LONG FOR CONVECTION TO FIRE AND
BECOME FAIRLY NUMEROUS. IN FACT...THE LATEST RAP/H3R ARE SIMILAR
TO THE 31/00Z NAM/GFS IN SHOWING A STRONG SIGNAL THAT
SHOWERS/TSTMS WILL INITIATE ACROSS THE CHARLESTON TRI-COUNTY AREA
BY MID-LATE MORNING WHERE CONVECTIVE TEMPERATURES ARE PROGGED TO
BE THE LOWEST...THEN STEADILY SPREAD INLAND AND TO THE SOUTH AS
LOW-LEVEL BOUNDARY COLLISIONS HELP INITIATE NEW CONVECTIVE
UPDRAFTS. GIVEN THIS GENERAL AGREEMENT BETWEEN THE SHORT RANGE
MESOSCALE MODELS AND THEIR SYNOPTIC COUNTERPARTS...CONFIDENCE IS
FAIRLY HIGH THAT MANY AREAS WILL RECEIVE SOME MUCH NEEDED RAINFALL
TODAY.
A 50/60 POP REGIME WILL BE UTILIZED TODAY WITH HIGHEST GRIDDED
VALUES PLACED ACROSS INTERIOR AREAS. AS THE SEA BREEZE FORMS AND
MOVES SLOWLY INLAND...EXPECT THE PRIMARY FOCI FOR SHOWER/TSTM
FORMATION TO SHIFT INLAND TOWARDS INTERIOR SOUTHEAST GEORGIA BY
LATE AFTERNOON. 2-5 KM STEERING FLOW IS STILL FORECAST TO REMAIN 5
KT OR LESS SO THERE WILL BE A CONTINUED RISK FOR HEAVY RAINFALL
AND ISOLATED FLOODING WITH LOCALIZED RAIN AMOUNTS EXCEEDING 4
INCHES. WILL HIGHLIGHT RAIN HEAVY AT TIMES IN ALL GRIDDED AND TEXT
FORECASTS AND INCLUDE A MENTION OF LOCALIZED FLOODING IN THE
HAZARDOUS WEATHER OUTLOOK. THERE WILL ALSO BE A SMALL CHANCE FOR A
FEW STRONG TO LOCALLY SEVERE WET MICROBURSTS PRODUCING DAMAGING
WINDS. THESE WOULD MOST LIKELY OCCUR ALONG MESOSCALE BOUNDARY
INTERACTIONS SUCH AS CONVECTIVE OUTFLOW COLLISIONS.
HIGHS TODAY WILL RANGE FROM THE LOWER 80S ACROSS THE CHARLESTON
TRI-COUNTY AREA WHERE TSTMS WILL GET AN EARLIER START TO THE UPPER
80S FOR THE COUNTIES ALONG THE ALTAMAHA RIVER WHERE CONVECTION IS
EXPECTED TO OCCUR MUCH LATER IN THE DAY. THERE IS OBVIOUSLY A BIG
BUST POTENTIAL HERE AS ANY UNEXPECTED TEMPORAL/SPATIAL CHANGE IN
THE EXPECTED SHOWER/TSTM PATTERN WILL THROW THE TEMPERATURE
FORECAST OFF.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...SHOWER/TSTM ACTIVITY WILL GRADUALLY WANE IN
COVERAGE...BUT THE RISK FOR MEASURABLE RAINFALL WILL LINGER
THROUGH MUCH OF THE NIGHT AS THE BACKDOOR COLD FRONT SINKS SOUTH
THROUGH THE LOCAL FORECAST AREA. ATTM IT APPEARS THE FRONT WILL
LIKELY REACH THE I-16 CORRIDOR JUST BEFORE SUNRISE SUNDAY AND THE
RISK FOR SHOWERS/TSTMS WILL PERSIST ALONG/AHEAD OF THE FRONT.
20/40 PERCENT POPS...HIGHEST INTERIOR SOUTHEAST GEORGIA...WILL BE
TAPERED TO 10/30 PERCENT BY SUNRISE SUNDAY...HIGHEST OVER
TATTNALL-LONG-MCINTOSH COUNTIES. LOWS WILL RANGE FROM THE MID 60S
NORTH TO AROUND 70 ACROSS THE COASTAL COUNTIES OF SOUTHEAST
GEORGIA.
SUNDAY...THE AXIS OF UPPER RIDGING WILL SINK TOWARD THE EAST
COAST...AS THE UPPER LOW ACROSS THE GULF OF MEXICO STEADILY
DIMINISHES. AT THE SURFACE...STRONG HIGH PRESSURE WILL DESCEND
INTO THE MID ATLANTIC STATES AND STRETCH DOWN TOWARD THE SOUTHEAST
REGION...PUSHING THE REMNANTS OF THE BACKDOOR FRONT FARTHER SOUTH
OF THE FORECAST AREA. THE AXIS OF DEEP MOISTURE WILL FOLLOW THE
FRONT OUT OF THE REGION...ALLOWING ANY LINGERING SHOWER/THUNDERSTORM
ACTIVITY TO DECREASE IN COVERAGE FROM NORTH TO SOUTH. THE BEST
RAIN POTENTIAL WILL BE DURING THE MORNING HOURS GENERALLY SOUTH OF
THE SAVANNAH RIVER...BEFORE RAIN CHANCES DECREASE BELOW 15 PERCENT
ACROSS THE ENTIRE FORECAST AREA BY MID AFTERNOON. THE STRONG UPPER
RIDGE AND DRIER AIR MASS ENTERING THE REGION WILL THEN SUPPORT
RAIN-FREE CONDITIONS FOR THE REMAINDER OF THE DAY AND INTO THE
NIGHTTIME HOURS. COOLER ONSHORE FLOW DEVELOPING IN THE WAKE OF THE
DEPARTING DESCENDING FRONT WILL ALLOW FOR NOTABLY COOLER
CONDITIONS...EVEN AS SKY COVER STEADILY SCATTERS. HIGHS WILL BE
SEVERAL DEGREES BELOW SEASONAL NORMALS AND ONLY PEAK IN THE LOW TO
MID 80S AWAY FROM THE LOCALLY COOLER COASTLINE. OVERNIGHT LOWS
WILL BE CONSIDERABLY COOLER THAN NORMAL...AS MOSTLY CLEAR SKIES
AND LIGHT WINDS ALLOW TEMPERATURES TO FALL INTO THE UPPER 50S
NORTHWEST ZONES TO THE LOWER 60S ELSEWHERE.
MONDAY AND TUESDAY...THE CENTER OF THE SURFACE HIGH WILL CONTINUE
TO DESCEND OFF THE CAROLINA COASTLINE AND SHIFT SOUTHEAST INTO
THE NEARBY ATLANTIC WATERS EARLY IN THE WEEK. A PERSISTENT UPPER
RIDGE EXTENDING FROM THE GULF OF MEXICO TOWARD THE EAST COAST WILL
PROVIDE SUFFICIENT SUBSIDENCE WITHIN A DRY AND CAPPED ATMOSPHERE
TO SUPPRESS CONVECTIVE DEVELOPMENT BOTH DAYS. HAVE THUS KEPT RAIN
CHANCES BELOW 15 PERCENT FOR MONDAY AND TUESDAY. EASTERLY SURFACE
FLOW FOR THE MAJORITY OF THE DAYTIME HOURS ON MONDAY WILL ONCE
AGAIN SUPPORT BELOW NORMAL TEMPERATURES IN THE MID 80S AWAY FROM
THE LOCALLY COOLER COAST. A WARMING TREND WILL THEN BEGIN LATE
TUESDAY INTO WEDNESDAY AS LOW LEVEL FLOW VEERS MORE SOUTHERLY.
HIGH TEMPERATURES ON TUESDAY WILL REBOUND BACK TOWARD SEASONAL
NORMALS IN THE UPPER 80S INLAND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE CENTER OF SURFACE HIGH PRESSURE WILL GRADUALLY RETREAT
FARTHER EAST INTO THE ATLANTIC BY MID TO LATE WEEK. UPPER RIDGING
WILL WEAKEN SLIGHTLY...WHILE AN INLAND SURFACE TROUGH SETS UP
ONCE THE FORECAST AREA BECOMES LOCATED ON THE WESTERN PERIPHERY OF
THE ATLANTIC SURFACE HIGH. DESPITE THIS TRANSITION IN THE
PATTERN...MEDIUM RANGE MODELS ARE STILL RATHER CONSERVATIVE
REGARDING CONVECTIVE COVERAGE WEDNESDAY INTO THE WEEKEND.
CONSIDERING THE LACK OF ANY NOTABLE FORCING MECHANISMS OUTSIDE OF
THE SEABREEZE...AS WELL AS EVIDENCE OF NEGATIVE VORTICITY
ADVECTION LINGERING WITHIN THE UPPER RIDGE...WILL CAP RAIN POTENTIAL
TO 20 PERCENT OR LESS WITH ANY DIURNAL SHOWERS/THUNDERSTORMS ALONG
AND INLAND OF THE SEABREEZE. SOUTHERLY FLOW DEVELOPING BY THE MID
WEEK PERIOD WILL SUPPORT A WARMING TREND...WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 80S TO LOWER 90S EACH AFTERNOON THROUGH THE
EXTENDED PERIOD...A FEW DEGREES ABOVE SEASONAL NORMALS.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND TSTMS ARE POISED TO AFFECT BOTH TERMINALS
TODAY...WITH THE BETTER PROBABILITIES AT KCHS. THE TEMPORAL
CORRIDOR FOR THE GREAT IMPACTS AT KCHS LOOKS TO BE FROM 16-19Z AND
FROM 18-21Z AT KSAV...BUT WILL LIKELY BE ADJUSTED AS TRENDS BECOME
MORE APPARENT LATER TODAY. LIMITED CONDITIONS TO LOW-END MVFR FOR
NOW...3SM TSRA BR SCT030 BKN060CB...BUT LOWER CONDITIONS WILL BE
POSSIBLE.
EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS ARE LIKELY SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
TODAY...LIGHT WINDS THIS MORNING WILL GIVE WAY TO AN EASTERLY FLOW
THIS AFTERNOON AS THE SEA BREEZE CIRCULATION TAKES HOLD AND THE
BACKDOOR COLD FRONT DRAWS CLOSER. SOME ENHANCEMENT TO THE WINDS
WILL OCCUR LATE FROM THE CHARLESTON HARBOR AND POINTS NORTH AS THE
FRONT DIPS SOUTH PRIOR TO SUNSET. WINDS WILL AVERAGE 5-10 KT FOR
MUCH OF THE DAY...THEN INCREASE TO 10-15 KT OVER PARTS OF THE
CHARLESTON COUNTY NEARSHORE WATERS LATE AS THE FRONT MOVES
THROUGH. SEAS WILL AVERAGE 1-2 FT...THEN BUILD 2-3 FT FROM EDISTO
BEACH NORTH LATE.
TONIGHT...WINDS WILL INCREASE AS THE BACKDOOR COLD FRONT DROPS
SOUTH THROUGH THE WATERS AND WEAK COLD AIR ADVECTION INITIATES.
ATTM IT APPEARS WINDS WILL MAX OUT AT 15-20 KT WITH SEAS BUILDING
TO 3-5 FT...WHICH IS JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THE BETTER CHANCES OF REACHING SMALL CRAFT ADVISORY CRITERIA WILL
LIKELY HOLD OFF UNTIL AFTER SUNRISE SUNDAY.
SUNDAY...THE BACKDOOR COLD FRONT WILL BE PUSHED SOUTH OF THE
FORECAST AREA BY SURFACE HIGH PRESSURE BUILDING FROM THE NORTH.
THE PRESSURE GRADIENT WILL BECOME ENHANCED ALONG THE LEADING EDGE
OF THE SURFACE HIGH...AND WHEN COMBINED WITH MODEST COLD ADVECTION
IN THE WAKE OF THE DESCENDING FRONT...EXPECT A DECENT SURGE IN
EAST/NORTHEAST WINDS ACROSS THE WATERS. SEAS WILL BUILD IN
RESPONSE...LIKELY PEAKING AT AROUND 6 FT IN THE OUTER GEORGIA
WATERS WHERE FETCH WILL BE MAXIMIZED. SMALL CRAFT ADVISORY WINDS
AND SEAS COULD BE REACHED...MAINLY ACROSS THESE OFFSHORE
ZONES. WILL CONTINUE TO MONITOR MODEL TRENDS...HOLDING OFF ON
ISSUING AN ADVISORY AT THIS TIME UNTIL THERE IS BETTER CONFIDENCE
IN TIMING AND DURATION.
MONDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL STEADILY DESCEND
ALONG THE MID ATLANTIC AND SOUTHEAST COASTLINE...BECOMING ALIGNED
GENERALLY EAST-WEST ACROSS THE LOCAL WATERS. ANY BRIEF INCREASE IN
WINDS AND SEAS TO ADVISORY LEVELS WILL HAVE ENDED BY SUNDAY
NIGHT...AND EXPECT CONDITIONS TO REMAIN BELOW ADVISORY THROUGH MID
WEEK.
RIP CURRENTS...A DECENT ONSHORE FLOW WILL PREVAIL IN CONJUNCTION
WITH STRONG HIGH PRESSURE BUILDING DOWN THE EAST COAST. THIS
PATTERN COULD LEAD TO AN ENHANCED RISK OF RIP CURRENTS...PROVIDED
THERE IS ANY NOTABLE SWELL COMPONENT. HOWEVER...GIVEN UNCERTAINTY
IN ANY SWELL ACTION...PREFER NOT TO ADD MENTION TO THE HAZARDOUS
WEATHER OUTLOOK AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST/WMS
Hazardous weather outlook, May 31, 2:21 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
321 AM EDT SAT MAY 31 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-010730-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
321 AM EDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION AGAIN TODAY. THE SLOW MOVEMENT OF THESE
THUNDERSTORMS COULD PRODUCE A QUICK 2 TO 4 INCHES OF RAIN DURING A
VERY SHORT TIME WHICH WILL INCREASE THE RISK FOR FLOODING...
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.
BE ALERT FOR CHANGING WEATHER CONDITIONS INTO THIS EVENING AND BE
PREPARED TO ACT SHOULD FLOODING BE OBSERVED FOR IF A WARNING OR
ADVISORY IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST HAZARDOUS
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-010730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
321 AM EDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 31, 6:34 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 AM EDT SAT MAY 31 2014
SCZ045-311200-
INLAND BERKELEY-
734 AM EDT SAT MAY 31 2014
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 731 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
NORTHERN LAKE MOULTRIE TO SOUTHERN LAKE MOULTRIE...MOVING SOUTHEAST
AT 10 MPH. THE STORMS WILL MOVE VERY SLOWLY ACROSS THE LAKE THROUGH
830 AM. ANYONE ON LAKE MOULTRIE ARE ENCOURAGED TO SEEK SAFE SHELTER.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS TO 25 TO 30 KNOTS...
CLOUD TO WATER LIGHTNING...
HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN 1/2 NM AT TIMES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3336 7996 3324 7999 3322 8006 3331 8015
3339 8004
TIME...MOT...LOC 1133Z 317DEG 8KT 3344 8005 3328 8014Tornado, Charleston
- When
- May 31, 9:30 AM EST to 9:31 AM EST
- Where
- Charleston County, 6.47 mi E of Rockville to 6.36 mi E of Rockville
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 32.600, -80.089
A weak and brief tornado moved onto the south-central part of Kiawah Island, possibly starting as a waterspout. The tornado traveled west about a tenth of a mile before dissipating. Beach chairs and umbrellas were thrown but there were no apparent injuries or structural damage. Winds were estimated to range from 55 to 65 mph. Video of the event was recorded by the public and relayed to the National Weather Service by local television media. The event took place on the beach area nearly right in front of The Sanctuary Hotel and Resort.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, May 31, 20142 deaths · 1 event
- Rip Current in North Carolina, May 31, 20141 death · 1 event
- Lightning Strikes in Minnesota, May 31, 20141 injured · $165,000 · 3 events
- Damaging Winds in Iowa, May 31, 2014$20,000 · 61 kt wind · 2 events
- Tornadoes and Hail in Montana, May 31, 2014EF0 · 7 events
- Tornado and Hail in Wyoming, May 31, 2014EF0 · 5 events
- Hail and Damaging Winds in Montana, May 31, 20141.25 in hail · 5 events
- Hail and Damaging Wind in Wyoming, May 31, 20141 in hail · 4 events
- Hail and Damaging Wind in Nebraska, May 31, 20141 in hail · 4 events
- Flash Flooding in Minnesota, May 31, 20143 events
- Damaging Winds in Minnesota, May 31, 201456 kt wind · 3 events
- Flash Flooding in South Carolina, May 31, 2014$4,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519042.